MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX
Model Number NA-U401SX-4022
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that while using the single use aspiration needle during a diagnostic endobronchial ultrasound-guided transbronchial fine needle aspiration procedure, leakage occurred from the joint of the device (body fluid when aspirated).The procedure was completed by switching to a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information provided by the customer.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The evaluation was completed.During device evaluation, the phenomenon was not reproduced.As there are no abnormalities as well as in appearance, we could not determine the cause of the phenomenon based on the investigation result.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since no device malfunction was confirmed during evaluation, the definitive root cause of the reported issue could not be determined.However, it is likely the event occurred due to one of the following: ·deliver liquid with the needle tube housed in the coil sheath and the tip of the coil sheath closed.·after feeding the liquid with the needle tube housed in the sheath, grasp the operation part and coil sheath to make the insertion part into a u-shape.The following information is stated in the instructions for use (ifu): ¿·do not roll the insertion part smaller than 15cm in diameter.The aspiration biopsy needle may be damaged.·when removing the product from the tray, remove the handle and hold it in place before removing the insertion section.If you remove and hold the insertion tube first and then remove the control section, the insertion tube may become deformed.·do not insert the aspiration needle while the endoscope is angled.Damage to the endoscope or aspiration biopsy needle may result.·before inserting the aspiration biopsy needle into the endoscope, return the endoscope's up/down angle lever to the neutral position.Insertion with a fixed angle may result in damage to the endoscope or aspiration biopsy needle.·do not forcefully insert the aspiration biopsy needle into the endoscope.It may protrude suddenly from the tip of the endoscope, leading to perforation, major bleeding, mucosal damage, or damage to the endoscope or aspiration biopsy needle.If insertion is difficult due to strong resistance, return the angle of the endoscope to a point where it can be inserted without difficulty.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U401SX
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17581127
Report Number9614641-2023-01193
Device Sequence Number18364431
Product Code FCG
UDI-Device Identifier04953170388323
UDI-Public04953170388323
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U401SX-4022
Device Lot Number22SK
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer08/08/2023
09/19/2023
Initial Report FDA Received Date08/19/2023
Supplement Report FDA Received Date08/21/2023
09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BF-UC260F ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Patient SexUnknown